MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-125
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Device-Device Incompatibility (2919); Unexpected Shutdown (4019)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H10: the command guide wire referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the stealth 360 peripheral orbital atherectomy device (oad) was used with the abbott command guide wire.The 60-70% stenosed popliteal artery post intravascular ultrasound (ivus) was treated successfully.The oad was then advanced distally to the calcified, 70-80% stenosed posterior tibial (pt) artery.The oad stalled in the distal pt.The command wire became stuck on the oad and had to be removed together causing loss of wire access.A small perforation was observed in the distal pt where the oad crown stalled.Planned plain old balloon angioplasty (poba) was performed to resolve the perforation.The patient was stable.While ex vivo, the physician was able to remove the command wire out of the oad.The physician understood using the command wire with the oad is off label and the instructions for use (ifu) was not difficult to read/understand.The physician was alleging malfunction of the oad.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot- specific issue.Based on the information received, the investigation determined that the reported perforation of vessels, unexpected shutdown, difficult to remove, resulting in unexpected medical intervention appear to be related to user error.In this case it is possible that the reported perforation of vessels, unexpected shutdown, difficult to remove, resulting in unexpected medical intervention are due to use of the oad with the command guide wire which is off-label use.The stealth peripheral instruction for use (ifu), warns: "the device is designed to track and spin only over the csi viperwire advance peripheral guide wire or the viperwire advance with flex tip peripheral guide wire.Do not use any other guide wire with this device".In this case, the violation of the ifu likely contributed to the reported difficulties.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: g3, g6, h2, h6.H6: codes 4118, 3233, and 11 no longer apply.H10: the command guide wire referenced in b5 is filed under a separate medwatch report number.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23211158
Report Number3004742232-2025-00294
Device Sequence Number8919331
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)270331(10)568577-1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number568577-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORBITAL ATHERECTOMY DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityHispanic